# SDR USAAF00029

- Difficulty date: April 12, 2000
- Submitted: June 6, 2000
- Operation: Air carrier
- Aircraft: N896US
- Make and model: Fokker F.28 MK 0100
- Aircraft serial: 11391
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: D20543405
- Condition: Cracked
- Location: Cockpit
- Part time: 5,864 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

CLT-CHS - FLT 583 - FLIGHT WAS IN CRUISE AT FL230, WHEN SMOKE BECAME PRESENT IN THE COCKPIT.  OXYGEN MASKS WERE DONNED.  WHILE DONNING THE OXYGEN MASKS, THE AIRCRAFT WINDSHIELD BEGAN TO CRACK.  AN EMERGENCY WAS DECLARED AND THE FLIGHT WAS DIVERTED TO CAE WHERE THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED CAPTAINS FRONT WINDSHIELD.  OK FOR SERVICE.  (M)
